so i am new to juvenation and still trying to learn how to use everything lol but i hope this is right. so i need some help. i just recently had a doctors appt and i got good news but my doc was concerned about me breaking out with my pump. i would put in a new site and it would burn itch and be iritated for a while then i would take it out and the skin would rise and make a mark and then a couple days later leave a nasty brusie. so my doc told me to do some research and try and find a different pump or different site to go along with my site. Does anyone have any advice?
You could also be allergic to the tape? I had some allergies to the tape on them during the summer, ends up I am allergic to bandaids as well. I also have some times I put in a set and it burns like mad and I have to take it out. Just a few days ago that happened and when I pulled it out I was gushing blood out of the hole and now I have a blue blood bruise where it was. It doesn't happen often to me though.
Hope that helps?
Hello gabzalot just wanted to welcome you to Juvenation !
If you don't get this reaction w/ shots, then I'd also think it's an allergy to some material in the infusion set, or the tape. You shouldn't need a whole new pump for that -- just try new infusion sets. But, someone on a pump would know more about your options than me! Maybe post what pump / set you're using, and people will have other ones they've used?
I have tried all of the different infusion sets after experiencing the same reactions as you and never found one that worked. Unfortunately I cannot tolerate a pump. It sounds like you could be in the same boat, unless you can find one that works for you. Good Luck!
Hello, I understand your plight, I occasionally get an area that looks odd with the infusion set. I prefer an actual needle as to a plastic canulla, but what works for one maynot work for another. I also make a circle around the insertion site with Skin-Tac H. It works best for adhesion. It may or may not work for you but its something to consider. There are many other adhesives that may not cause an irritation. Johnson & Johnson makes many types and many are available in the grocery store as well as from a medical supply company. See if your supplier for your supplies or the manufacturer has any suggestions. I have a Medtronic Minimed Paradigm 723. It is my third pump. I have had Diabetes since I was 4.5 and the fisrt 20 years were multiple daily injections. I have a lot better control and my eyesite is not affected yet by Diabetes. I really desire a wireless pump but the Omnipod was not covered by my insurance. I you find the answer that helps you best. Goodluck
hi and welcome!
have you tried using a different kind of set? call your pump company and tell them about your reaction, and ask them to send you a sample of their different sets so you can try them out and see if one will work for you.
i used to use the sof-set (have a minimed pump), but had to switch to quick-sets because of a similar issue. Then, the quick-sets started leaving a mark too.
What I did was get some IV3000 tape (you can find it online) and cut a little doughnut shape out of it. put it on the set (sticky side up) with the hole in the middle for the needle. kept me from getting those nasty reactions.
I recently tried doing the sets without the tape, and I seem to not be having any reactions at the moment. not sure how long it will last, but i'll take it while i can!
thank u everyone for the advice :) it really helped. well here is a lil update i have been put on shots to help with the problem and my doc does think it has something to do with the sites because im not breaking out with the shots. so we are trying to get things fixed and hopefully ill be back on the pump soon... thank u very much everyone for all the advice